PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

The ${\rm R}_2$ measure for totally positive algebraic integers

Volume 144 / 2016

V. Flammang Colloquium Mathematicum 144 (2016), 45-53 MSC: Primary 11R06; Secondary 11Y40. DOI: 10.4064/cm6221-1-2016 Published online: 16 February 2016


Let $\alpha $ be a totally positive algebraic integer of degree $d$, i.e., all of its conjugates $\alpha _1= \alpha , \ldots ,\alpha _d$ are positive real numbers. We study the set ${\cal R}_2$ of the quantities $(\prod _{i=1}^d (1 + \alpha _i^2)^{1/2})^{1/d}$. We first show that $\sqrt 2$ is the smallest point of ${\cal R}_2$. Then, we prove that there exists a number $l$ such that ${\cal R}_2$ is dense in $(l, \infty )$. Finally, using the method of auxiliary functions, we find the six smallest points of ${\cal R}_2$ in $(\sqrt 2, l)$. The polynomials involved in the auxiliary function are found by a recursive algorithm.


  • V. FlammangUMR CNRS 7502, IECL
    Université de Lorraine, site de Metz
    Département de Mathématiques
    Ile du Saulcy, CS 50128
    57045 Metz Cedex 01, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image